Alert archive / Utah / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Aug 6, 2009, 4:03 PM MDT for Uintah County, Utah. It was in force for 27 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2009, 4:03 PM MDT (22:03 UTC)
- Expired
- Aug 6, 2009, 4:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
County Uintah County, UT
The radar
The Grand Junction radar (KGJX), 189 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:20 PM MDT | TSTM WND GST 60 | Randlett, UT | HEAVY RAIN AND DIME SIZE HAIL ALSO REPORTED WITH THIS STORM. |
| Aug 6, 4:22 PM MDT | HAIL 1 | 3 Sse Vernal, UT | TRAINED SPOTTER REPORTED QUARTER-SIZED HAIL. |
| Aug 6, 4:25 PM MDT | HAIL 1 | Naples, UT | SOME WINDOWS BROKEN BY STRONG WIND-DRIVEN HAIL. |
| Aug 6, 4:25 PM MDT | HAIL 1 | Naples, UT | TRAINED SPOTTER REPORTED QUARTER-INCH HAIL. |
| Aug 6, 4:25 PM MDT | HAIL 1.75 | 1 Ssw Naples, UT | MOSTLY ONE INCH DIAMETER. LARGEST HAIL STONES WERE GOLF BALL SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KGJT 062203
SVRGJT
UTC047-062230-
/O.NEW.KGJT.SV.W.0021.090806T2203Z-090806T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
403 PM MDT THU AUG 6 2009
THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL UINTAH COUNTY IN NORTHEAST UTAH...
* UNTIL 430 PM MDT
* AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RANDLETT...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NAPLES...VERNAL AND MAESER AROUND 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4052 10954 4035 10935 4007 10984 4019 10998
4022 10998
TIME...MOT...LOC 2203Z 229DEG 32KT 4020 10982
$$
PF1 follow-up statement
000
WWUS55 KGJT 062218
SVSGJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
418 PM MDT THU AUG 6 2009
UTC047-062230-
/O.CON.KGJT.SV.W.0021.000000T0000Z-090806T2230Z/
UINTAH UT-
416 PM MDT THU AUG 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL UINTAH COUNTY...
AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES NORTHEAST OF RANDLETT...MOVING NORTHEAST AT 35 MPH.
A WEATHER SPOTTER SOUTHEAST OF THE TOWN OF RANDLETT...OR NEAR
PELICAN LAKE...REPORTED WIND GUST TO 60 MPH AND HAIL. HAIL WAS
ESTIMATED BETWEEN THREE QUARTERS INCH TO ONE INCH IN DIAMETER.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NAPLES...VERNAL AND MAESER AROUND 430 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4052 10954 4035 10935 4007 10984 4019 10998
4022 10998
TIME...MOT...LOC 2216Z 229DEG 32KT 4027 10970
$$
PFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:12 PM MDT, 51 minutes earlier.
Area forecast discussion, Aug 6, 3:12 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
312 PM MDT THU AUG 6 2009
.SHORT TERM...TONIGHT THROUGH SATURDAY...
CURRENT SATELLITE IMAGERY AND RADAR MOSAIC PAINTING BROAD PICTURE OF
SCATTERED CONVECTION ACROSS CWA AIDED BY EXIT REGION OF UPPER LEVEL
JET. MID LEVEL CLOUDS HAVE HELD TEMPS DOWN THIS MORNING AND INHIBITED
CONVECTION SOMEWHAT THOUGH AREAL COVERAGE HAS BEEN INCREASING SINCE
NOON. VISIBLE SATELLITE SHOWING LARGE AREA OF CLEAR SKIES TO OUR W
THAT WILL SLOWLY ADVECT INTO OUR AREA OVER THE NEXT SEVERAL
HOURS...AS IT DOES...MORE TSTMS WILL FORM. THERE IS
A SLIGHT CHC THESE STORMS COULD BECOME SVR DUE TO LARGE HAIL AND
STRONG WINDS. STORMS AND SHOWERS ARE FORMING DUE TO PRE-FRONTAL
TROUGH AND COLD FRONT TO OUR W. REMAINDER OF THE DAY WILL SEE
CONTINUED CONVECTION DUE TO PRE-FRONTAL TROUGH. NAM12 HIGHLIGHTING
STORMS POSSIBLY LASTING THROUGH OVERNIGHT HOURS SO SOME TRAINING ALSO
POSSIBLE. WILL KEEP EYE ON QPF AMTS. ASIDE FROM STORMS...A RED FLAG
WARNING HAS ALSO BEEN ISSUED TODAY DUE TO DRY LIGHTNING ASSOCIATED
W/STORMS THROUGH 9PM. SEE FIRE DISCUSSION BELOW.
MODELS SHOWING CLOSED LOW MOVING WELL TO OUR N ON FRIDAY WITH NOT
MUCH PRECIP FOR OUR AREA DRAPING COLD FRONT ACROSS CO AND UT. AS
CLOSED LOW MOVES CLOSER TO UT/CO...GRADIENT TIGHTENS UP
CONSIDERABLY...SO CAN EXPECT BREEZY WINDS ACROSS MOST OF CWA. WINDS
OF THIS MAGNITUDE WILL CREATE CRITICAL FIRE WX CONDITIONS SO RED
FLAG WARNING WILL BE ISSUED FOR ALL FIRE ZONES ACROSS OUR CWA
FOR FRIDAY. CURRENT FORECAST ON TRACK SCALING BACK TSTM COVERAGE
FRIDAY AND CONTINUED THIS TREND WITH LATEST FORECAST PACKAGE. APPEARS
THAT FRONT NOT ACTUALLY THRU CWA UNTIL LATE FRI EVENING. STATISTICAL
GUIDANCE DOES HIGHLIGHT ROUGHLY 10 TO 12 DEGREE DROP IN TEMP BY SAT
SO NW FLOW WILL BRING IN COOLER WX TO AREA BY SAT.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
MODELS IN GOOD GENERAL AGREEMENT DURING THIS TIME PERIOD...
EXCEPT FOR EC BEGINNING TUESDAY WHICH KEEPS TRACK OF PACIFIC
SHORTWAVE TROUGHS MOVING INLAND FURTHER NORTH IN LATITUDE THAN
GFS. THIS HAS IMPLICATIONS FOR THE SPEED OF FLOW OF SUBTROPICAL
MOISTURE INTO AND ACROSS OUR CWA DURING THE TUE-THU TIME PERIOD...
WITH WEAKER FLOW ON EC. PREFER THE FASTER S-SW FLOW ALOFT INDICATED
BY GFS DUE TO PRESENT TRENDS OF PACIFIC SHORTWAVES TRACKING FURTHER
SOUTH.
AS FOR THE EARLY PORTION OF THE LONG TERM PERIOD...DRY WESTERLY
FLOW ALOFT EXPECTED TO PREVAIL ACROSS OUR CWA THE REST OF THIS COMING
WEEKEND THROUGH MONDAY NIGHT. SHOULD EXPERIENCE A GRADUAL WARMING
AIRMASS...WITH MAX TEMPERATURES RISING UP TO NEAR NORMAL BY MONDAY.
HIGH PRESSURE ALOFT THEN EXPECTED TO BUILD OVER NM ON TUESDAY...
WHILE PACIFIC SHORTWAVE TROUGH TO MOVE INLAND...WITH BOTH FEATURES
EXPECTED TO TURN FLOW ALOFT OVER OUR CWA TO SW ON TUESDAY. RESULT
SHOULD BE NOTICEABLE RISE IN TEMPERATURES...3-5F WARMER MAX TEMPS
MONDAY FROM SUNDAY...AND THE BEGINNING OF SOME MID LEVEL MOISTURE
SPREADING UP INTO OUR CWA.
THE UPPER HIGH OVER NM EXPECTED TO REMAIN IN A FAVORABLE POSITION
FOR CONTINUED SPREAD OF SUBTROPICAL MOISTURE INTO OUR CWA WEDNESDAY
AND THURSDAY. POP GRIDS NOW SHOW THIS TREND. ALTHOUGH CLIMATOLOGY
AND FAVORABLE PATTERN FOR INTRUSION OF MOISTURE EXHIBITED BY MODELS
WOULD SUGGEST EVEN HIGHER POPS FOR THURSDAY...PRESENTLY BEING
RESTRAINED FROM INCREASING POPS ANY HIGHER DUE TO UNCERTAINTY FACTOR
THAT FAR OUT INTO THE FUTURE. NONETHELESS...GOT FOOT IN THE DOOR THAT
SHOULD ALLOW FOR EASY TRANSITION UPWARD FOR POPS ON THURSDAY FOR
LATER SHIFTS...IF DEEMED APPROPRIATE. EXPECT LITTLE CHANGE IN MAX
TEMPERATURES FROM TUESDAY THROUGH THURSDAY...THOUGH MIN TEMPS SHOULD
EDGE UPWARD AS THE PREVALENCE OF NIGHTTIME CLOUDS BECOMES MORE
LIKELY.
&&
.AVIATION...
TAF SITES WILL REMAIN VFR TODAY THOUGH SOME TAF SITES WILL DROP
TO MVFR FROM TIME TO TIME AS CIG/VIS DROP DUE TO TSTMS AND HEAVIER
SHOWERS. OVERNIGHT HOURS SHOULD SEE MOSTLY VFR CONDITIONS THOUGH A
STRAY TSTM IS POSSIBLE AS WEAK DISTURBANCES CONTINUE TO MOVE
THROUGH FLOW. MAIN CONCERN TOMORROW WILL BE GUSTY WINDS REACHING
25 MPH WITH GUSTS POSSIBLY REACHING 35 TO 40 MPH.
&&
.FIRE WEATHER...
THUNDERSTORMS CONTINUING TO DEVELOP THIS AFTERNOO...AND INDIVIDUAL
STORMS WERE GENERALLY PRODUCING AN ABUNDANCE OF LIGHTNING. RED FLAG
WARNING CURRENTLY IN AFFECT COVERS THIS...AND WILL CONTINUE THE
WARNING UNTIL 900 PM TONIGHT.
FRI STILL LOOKS WINDY...AND MOS GUIDANCE SHOWS DEFINITE DECREASE IN
SURFACE DEWPOINTS..I.E. MOISTURE FRI AFTERNOON. MAIN CONCERN IS
RAPID DRYING OF FUELS BY WINDS AND SUBSEQUENT FLAREUPS OF ANY
FIRES STARTED BY TODAY/S LIGHTNING...AND HAVE UPGRADED THE FIRE
WEATHER WATCH ON FRI TO RED FLAG WARNING. WIND GUSTS OF 35-45 MPH
EXPECTED FRI AFTERNOON. LOWEST HUMIDITIES WILL GENERALLY BE CONFINED
TO ERN UT AND THE LOWER ELEVATIONS OF WESTERN COLORADO. THE COLD
FRONTAL PASSAGE AND WIND SHIFT NOW DOES NOT LOOK THAT DISTINCT AS
WINDS ALOFT REMAIN FROM THE SW UNTIL LATE IN THE DAY. NORTHWESTERLY
FLOW DOES NOT REALLY BECOME ESTABLISHED UNTIL FRI NIGHT.
LOWER HUMIDITY AND WIND GUSTS UP TO 25 MPH ARE POSSIBLE ON SAT.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING TODAY FROM NOON UNTIL 9 PM MDT FOR ALL OF
WESTERN COLORADO...FIRE ZONES 201/203/205/207...FOR THE FIRST
SIGNIFICANT LIGHTNING AFTER A HOT AND DRY PERIOD WITH DRY
FUELS.
...RED FLAG WARNING FRIDAY 10 AM UNTIL 9 PM FOR ALL OF
WESTERN COLORADO...FIRE ZONES 201/203/205/207...FOR LOW
RELATIVE HUMIDITY...STRONG WINDS...A DRY COLD FRONT AND
DRY FUELS.
.UT...RED FLAG WARNING TODAY FROM NOON UNTIL 9 PM MDT FOR THE ROAN
AND TAVAPUTS PLATEAUS AND THE UINTA BASIN FOR THE FIRST
SIGNIFICANT LIGHTNING AFTER A HOT AND DRY PERIOD WITH DRY
FUELS...UT FIRE ZONES 429/430/443/444.
...RED FLAG WARNING FRIDAY 10 AM UNTIL 10 PM FRIDAY EVENING FOR
THE ROAN AND TAVAPUTS PLATEAUS AND THE UINTA BASIN FOR FIRE
ZONES 429/430/443/444 FOR LOW RELATIVE HUMIDITY...STRONG
WINDS...A DRY COLD FRONT AND DRY FUELS.
SHORT TERM.....TGR
LONG TERM......JRP
AVIATION.......TGR
FIRE WEATHER...JADHazardous weather outlook, Aug 6, 4:43 AM MDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 443 AM MDT THU AUG 6 2009 COZ001>014-017>023-UTZ022>025-027>029-071100- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 443 AM MDT THU AUG 6 2009 ...RED FLAG WARNING ISSUED FOR ALL OF WESTERN COLORADO AND MOST OF EASTERN UTAH TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP TODAY SPREADING LIGHTNING STRIKES ACROSS DRY FUELS AND AREAS THAT HAVE BEEN VERY WARM AND VERY DRY OVER THE LAST TWO WEEKS. NEW WILDFIRE STARTS ARE EXPECTED ACROSS THE AREA...WITH THE ONLY EXCEPTION BEING THE UINTAH MOUNTAINS WHERE FUELS REMAIN WET. FIRE ZONES IN THE WARNING INCLUDE COLORADO ZONES 201...203...205...207 AND UTAH ZONES 429...430...443 AND 444. ALSO...SOME STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...WITH HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FIRE WEATHER WATCH CONTINUES FOR FRIDAY FROM 10 AM TO 9 PM. A DRY COLD FRONT WILL PASS THROUGH THE AREA IN THE MORNING CAUSING STRONG SOUTHWEST SURFACE WINDS TO SHIFT TO THE NORTHWEST. MUCH DRIER CONDITIONS ARE EXPECTED BEHIND THE FRONT...WITH THE WIND AND LOWER RELATIVE HUMIDITY DRYING OUT THE FUELS AGAIN. THE COMBINATION OF DRY AND WINDY CONDITIONS MAY LEAD TO THE RAPID SPREAD OF EXISTING FIRES AND DETECTION OF NEW FIRES STARTED BY THURSDAYS LIGHTNING. FIRE ZONES IN THE WATCH INCLUDE COLORADO ZONES 201...203...205...207 AND UTAH ZONES 429...430...443 AND 444. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CUOCO
In the hours before
Special weather statement, Aug 6, 2:51 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 251 PM MDT THU AUG 6 2009 UTZ023-024-062215- EASTERN UINTA BASIN UT-EASTERN UINTA MOUNTAINS UT- 251 PM MDT THU AUG 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UINTAH AND DAGGETT COUNTIES UNTIL 415 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DUCHESNE...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WHITEROCKS AROUND 345 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TGR/MA
Special weather statement, Aug 6, 3:28 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 328 PM MDT THU AUG 6 2009 COZ019-021-022-062230- ANIMAS RIVER BASIN CO-FOUR CORNERS/UPPER DOLORES RIVER CO-SOUTHWEST SAN JUAN MOUNTAINS CO- 328 PM MDT THU AUG 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LA PLATA...EASTERN MONTEZUMA...SOUTHEASTERN DOLORES AND EXTREME SOUTHWESTERN SAN JUAN COUNTIES UNTIL 430 PM MDT... AT 324 PM MDT...RADAR REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF MANCOS TO 6 MILES WEST OF MANCOS TO CORTEZ...AND MOVING NORTH AT 25 MPH. WIND GUSTS UP TO 50 MPH HAVE OCCURRED AND ARE EXPECTED TO CONTINUE WITH THESE STORMS. THESE STORMS WILL BE NEAR... LEBANON AROUND 335 PM MDT. DOLORES AROUND 340 PM MDT. STONER AROUND 350 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TGR
Special weather statement, Aug 6, 3:54 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 354 PM MDT THU AUG 6 2009 UTZ023-024-062245- EASTERN UINTA BASIN UT-EASTERN UINTA MOUNTAINS UT- 354 PM MDT THU AUG 6 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UINTAH COUNTY UNTIL 445 PM MDT... AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RANDLETT...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RANDLETT AND FORT DUCHESNE AROUND 400 PM MDT. NAPLES...VERNAL AND MAESER AROUND 430 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TGR/MA
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:55 PM MDT | Red Flag Warning | GJT | 33 hr | |
| Aug 6, 4:28 PM MDT | Severe Thunderstorm Warning | GJT | Daggett, Uintah | 47 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.